Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 144, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 20, 2025, 2:47 PM CDT for 4 counties in Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2025, 2:47 PM CDT (19:47 UTC)
- Expired
- May 20, 2025, 3:14 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 35 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WFUS54 KMEG 201947
TORMEG
ARC035-037-093-123-202030-
/O.NEW.KMEG.TO.W.0144.250520T1947Z-250520T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
247 PM CDT Tue May 20 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
North central St. Francis County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
Crittenden County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
* Until 330 PM CDT.
* At 247 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Village Creek State Park, moving east at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Three Forks, Dimple, Booker, Fitzgerald Crossing, Menesha,
Cunningham Corner, St Clair, Coldwater, River Front, Lansing,
Village Creek State Park, Julius, Duvall, Stacy, Redman Point,
Galilee, Heafer, Levesque, James Mill, and Parkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3529 9085 3544 9039 3544 9029 3548 9029
3551 9015 3545 9012 3542 9017 3538 9018
3538 9014 3540 9015 3541 9012 3537 9009
3531 9011 3530 9016 3528 9017 3525 9014
3525 9010 3521 9007 3519 9012 3511 9078
TIME...MOT...LOC 1947Z 251DEG 40KT 3524 9069
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
DNM2 follow-up statements
105
WWUS54 KMEG 201959
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
259 PM CDT Tue May 20 2025
ARC093-123-202008-
/O.CAN.KMEG.TO.W.0144.000000T0000Z-250520T2030Z/
St. Francis AR-Mississippi AR-
259 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR NORTH CENTRAL ST. FRANCIS AND SOUTHWESTERN
MISSISSIPPI COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the tornado warning has been
cancelled. Severe thunderstorm warning still in effect.
A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and west Tennessee.
&&
LAT...LON 3531 9073 3544 9024 3544 9014 3543 9015
3542 9017 3538 9018 3538 9014 3540 9015
3541 9012 3536 9009 3534 9011 3531 9011
3530 9016 3528 9017 3525 9014 3525 9010
3521 9007 3514 9050 3515 9067
TIME...MOT...LOC 1958Z 256DEG 34KT 3525 9058
$$
ARC035-037-202030-
/O.CON.KMEG.TO.W.0144.000000T0000Z-250520T2030Z/
Crittenden AR-Cross AR-
259 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN
CRITTENDEN AND SOUTHEASTERN CROSS COUNTIES...
At 258 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Parkin, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Smithdale, Three Forks, Wapanocca National Wildlife Refuge, Jericho,
Booker, Turrell, Menesha, Gammon, Cunningham Corner, Clarkedale, St
Clair, McDonald, Harvard, Gilmore, Cloar, Earle, Vincent, Togo,
Jennette, and River Front.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3531 9073 3544 9024 3544 9014 3543 9015
3542 9017 3538 9018 3538 9014 3540 9015
3541 9012 3536 9009 3534 9011 3531 9011
3530 9016 3528 9017 3525 9014 3525 9010
3521 9007 3514 9050 3515 9067
TIME...MOT...LOC 1958Z 256DEG 34KT 3525 9058
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
DNM575
WWUS54 KMEG 202014
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
314 PM CDT Tue May 20 2025
ARC035-037-202024-
/O.CAN.KMEG.TO.W.0144.000000T0000Z-250520T2030Z/
Crittenden AR-Cross AR-
314 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR NORTHERN CRITTENDEN AND SOUTHEASTERN CROSS
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and west Tennessee.
&&
LAT...LON 3531 9073 3544 9024 3544 9014 3543 9015
3542 9017 3538 9018 3538 9014 3540 9015
3541 9012 3536 9009 3534 9011 3531 9011
3530 9016 3528 9017 3525 9014 3525 9010
3521 9007 3514 9050 3515 9067
TIME...MOT...LOC 2012Z 251DEG 40KT 3531 9037
$$
DNMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 20, 2:22 PM CDT, 25 minutes earlier. Its key messages:
- Updated at 205 PM CDT Tue May 20 2025
- A Tornado Watch is in effect until 8PM for all of the Mid-South. Large hail, damaging winds, and a strong tornado or two are the main threats.
- Cooler and less humid conditions will follow for Wednesday through Friday behind a cold front. A low chance of showers will occur late Wednesday as another cold front moves across the region.
- Better Chances for thunderstorms will return to the Mid-South this weekend as an upper level disturbance moves through.
Area forecast discussion, May 20, 2:22 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 222 PM CDT Tue May 20 2025 ...New MESOSCALE UPDATE, DISCUSSION... .KEY MESSAGES... Updated at 205 PM CDT Tue May 20 2025 - A Tornado Watch is in effect until 8PM for all of the Mid-South. Large hail, damaging winds, and a strong tornado or two are the main threats. - Cooler and less humid conditions will follow for Wednesday through Friday behind a cold front. A low chance of showers will occur late Wednesday as another cold front moves across the region. - Better Chances for thunderstorms will return to the Mid-South this weekend as an upper level disturbance moves through. && .DISCUSSION... (This evening through next Monday) Issued at 205 PM CDT Tue May 20 2025 The airmass has recovered well over the past 3 hours as skies cleared quickly behind this morning's storms. Hi-res model guidance has handled the overall radar trends well from this morning and shows scattered to numerous thunderstorms this afternoon and evening. A SW to NE gradient of MLCAPE is currently stretched over the area. Current values range from 2500 J/kg over SE AR and NW MS to 1500 J/kg near TN/KY border. Deep layer shear remains plentiful with 50 to 65 knots across the entire area. The current upscale growth limiting factors are low level shear (<150 effective SRH) and mid level lapse rates (around 6 C/km). As a 70 knot mid level jet rounds the base of the main trough, better lapse rates and low level shear will increase over the next couple of hours over much of the area. The most favorable location of overlapping shear and instability will reside along and south of I-40 through this evening. The most robust storms are currently moving across south central Arkansas and will likely move into SW portions of the Mid-South over hour or so. Storm motion is currently SW to NE, but expected to become more westerly by late afternoon as the mid level jet overspreads the area. This will not only accelerate storm motion, but will most likely shift storm mode from discrete supercellular to more linear with bowing line segments. All hazards are anticipated within this regime including damaging winds, large hail, and a few strong tornadoes (EF-2+). The threat of severe weather will end just after sunset as the main shortwave swings through the region. A cold front will quickly swing in behind the storms and begin to advect in drier and cooler air through tomorrow morning. The models continue to hit on a few showers Wednesday night into early Thursday morning as a shortwave and associated cold front moves across the area. Much drier air will move in for Thursday and Friday, with highs in the 70s and lows in the upper 40s and lower 50s. Unsettled weather will begin as early as Friday night and continue through early next week as several upper level disturbances rotate through the region. AC3 && .AVIATION... (18Z TAFS) Issued at 1240 PM CDT Tue May 20 2025 Main concern this TAF issuance remains convection moving across the airspace this afternoon into evening. CAMs continue to struggle with intensity and exact timing of thunderstorms, though, went ahead and upgraded PROB30s to TEMPOs given the environment. VFR conditions are expected to prevail, though, a few brief drops to MVFR can't be ruled out. Behind the boundary bringing the aforementioned convection, skies will clear pretty rapidly. Southwest winds will remain gusty, up to 25 kts, through around sunset when winds begin shifting west/northwest. AEH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...AEH
In the hours before
Special weather statement, May 20, 1:55 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
155 PM CDT Tue May 20 2025
ARZ026-027-035-036-201930-
Poinsett AR-Craighead AR-Cross AR-Crittenden AR-
155 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIGHEAD...EASTERN
POINSETT...NORTHWESTERN CRITTENDEN AND NORTHEASTERN CROSS COUNTIES
THROUGH 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Cherry Valley, or 8 miles southeast of Harrisburg,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Payneway, Wiley Crossing, Birdeye, Tulot, Deckerville, Marked Tree,
Weona Junction, Weona, Hatchie Coon, Stewart, Dub, Colton, Twist,
Lepanto, Bay Village, Coldwater, Alto, Judd Hill, Bunney, and Lake
Poinsett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas.
&&
LAT...LON 3577 9029 3544 9029 3544 9027 3530 9066
3549 9079
TIME...MOT...LOC 1855Z 239DEG 32KT 3547 9063
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CMASpecial weather statement, May 20, 2:05 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
205 PM CDT Tue May 20 2025
MSZ002-012-013-201930-
Lafayette MS-Marshall MS-Panola MS-
205 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAFAYETTE...
SOUTHWESTERN MARSHALL AND NORTHEASTERN PANOLA COUNTIES THROUGH 230 PM
CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
John W Kyle State Park, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Malone, Keel, Blackwater, Teckville, Sardis, Burgess, Cambridge,
Glenville, College Hill Station, Abbeville, College Hill, Harmontown,
Hayes Crossing, Spraggins, Holly Springs National Forest, Laws Hill,
Oxford, John W Kyle State Park, and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Mississippi.
&&
LAT...LON 3447 8998 3456 8973 3455 8967 3458 8967
3465 8946 3436 8931 3425 8987
TIME...MOT...LOC 1905Z 246DEG 34KT 3438 8979
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CMASpecial weather statement, May 20, 2:10 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
210 PM CDT Tue May 20 2025
ARZ035-048-201945-
St. Francis AR-Cross AR-
210 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS AND
CROSS COUNTIES THROUGH 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Oaks, or 13 miles west of Wynne, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wynne, Hydrick, Rosenbaum, River Front, Fitzgerald Crossing,
Wittsburg, Village Creek State Park, Fair Oaks, Brushy Lake, McElroy,
Vanndale, Mersman, Colt, Fair Field, Cherry Valley, Ellis Chapel,
Levesque, Hamlin, Princedale, and L'angville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas.
&&
LAT...LON 3527 9104 3542 9074 3518 9058 3506 9104
TIME...MOT...LOC 1910Z 246DEG 34KT 3518 9102
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CMASpecial weather statement, May 20, 2:16 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
216 PM CDT Tue May 20 2025
TNZ021-022-052-054-055-201945-
Carroll TN-Henderson TN-Madison TN-Benton TN-Decatur TN-
216 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT HENDERSON...SOUTHWESTERN
BENTON...SOUTHEASTERN CARROLL...CENTRAL MADISON AND NORTHERN DECATUR
COUNTIES THROUGH 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blue Goose, or 9 miles east of Jackson, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hickory Flat, Dollar, Bemis, Cedar Grove, Jeannette, Beech Bluff,
Jackson, Westover, Madison Hall, Lexington, Union Cross, Juno,
Holladay, Gilmore, Maple Grove, Blue Goose, Timberlake, Hinson
Springs, Cozette, and East Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for west
Tennessee.
&&
LAT...LON 3571 8803 3557 8856 3559 8857 3559 8860
3558 8862 3555 8863 3548 8886 3568 8900
3598 8816 3574 8801
TIME...MOT...LOC 1916Z 245DEG 34KT 3565 8865
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CMASpecial weather statement, May 20, 2:18 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
218 PM CDT Tue May 20 2025
MOZ113-115-TNZ001-201945-
Pemiscot MO-Dunklin MO-Lake TN-
218 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT PEMISCOT...EAST CENTRAL DUNKLIN
AND SOUTHWESTERN LAKE COUNTIES THROUGH 245 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deering, or near Kennett, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scobeville, New Survey, Denton, Gobler, Covington, Tinkerville,
Stewart, Shade, Caruthersville, Bakerville, Hathaway, Deering, Hayti,
Stanley, Deer Land, West Kennett, Pascola, Rives, Canady, and
Hayward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri...and west Tennessee.
&&
LAT...LON 3640 8967 3641 8963 3623 8945 3622 8948
3621 8949 3619 8956 3619 8962 3618 8963
3617 8961 3606 8999 3622 9010 3639 8986
3639 8975 3642 8974 3643 8973
TIME...MOT...LOC 1917Z 240DEG 23KT 3618 8997
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DNMLocal storm report, May 20, 2:36 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
236 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Hail 5 NE Oxford 34.41N 89.47W
05/20/2025 M1.00 Inch Lafayette MS Trained Spotter
quarter sized hail 5mi ne of oxford on hwy
30.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:53 PM CDT | Special Weather Statement | MEG | Clay | 22 min |
| May 20, 1:55 PM CDT | Special Weather Statement | MEG | Poinsett | 35 min |
| May 20, 2:10 PM CDT | Special Weather Statement | MEG | Cross | 35 min |
| May 20, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi, Poinsett | 50 min |
| May 20, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 44 min |
| May 20, 2:57 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 18 min |
| May 20, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
| May 20, 3:11 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 49 min |
| May 20, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi | 47 min |
| May 20, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 44 min |
| May 20, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 46 min |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.